MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BDCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturing record evaluation cannot be conducted because no lot number was provided by the customer.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.Post-procedure (approximately 20-30 minutes), the patient complained about chest pain.Cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient was transferred to the operating room where patient¿s chest was opened, and stitches were placed to repair the perforation.Extended hospitalization was required as a result of the event.Patient¿s outcome is improved.The physician did not provide a causality opinion.Transseptal puncture was performed with a brk-1 transseptal needle.Two sl-1 sheaths were used during the case.The generator was used with default settings in power control mode.The physician ablated 35 watts on ridge/anterior wall and 25 watts on posterior wall.The catheter irrigation was used with default settings.No error messages were observed on any bwi equipment during the procedure.
 
Additional Manufacturer Narrative
During an internal review on (b)(6)2019 , it was noted that ¿ manufacturer address street line 1¿ on the 3500a initial report needed correction.It was initially submitted as ¿(b)(4)¿.The correct address is ¿(b)(4).¿.Therefore, ¿ manufacturer address street line 1¿ has been re-populated.Manufacturer's ref # (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8540741
Report Number2029046-2019-03017
Device Sequence Number360553
Product Code LPB
UDI-Device Identifier10846835003147
UDI-Public10846835003147
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI35BDCT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;